NYANDARUA, August 18 – Police in Nyandarua district are investigating the death of a 19-year-old boy in Kinangop, thought to have been caused by a wrong prescription given to him by a doctor.,
Police told journalists on Monday that Stanley Gitonga Kariuki was injected with a painkiller by a private medical practitioner in Ndunyu-Njeru village, before his situation got worse and he died.
Nyandarua police boss Charles Wasike said that on August 13, the boy had gone to seek treatment for a severe pain in his shoulder, but after being injected in his left buttock, he started swelling and his condition deteriorated.
The Form Four student at Ndima Complex Secondary School was transferred to North Kinangop Mission Hospital where he died while undergoing treatment on August 15.
Wasike said that the medical officer has not yet been arrested as investigations have been launched following a post-mortem on the deceased. Police are waiting for the autopsy report.
The incident comes just weeks after a six-month-old baby girl was diagnosed with gangrene, following what seemed to be a medical malpractice.
Rose Mwaka, who developed gangrene while undergoing treatment at the Coast General Hospital, had to have her left foot amputated at the Kijabe Mission Hospital.
Baby Mwaka was admitted to Coast General in mid July with fever, diarrhoea and vomiting but developed gangrene while on an anti-malarial drug quinine and anti-pneumonia medication.
The government has since directed the Medical Practitioners and Dentists Board to investigate whether there was any malpractice in the management of the illness and give a report by the end of August.